Ohio, 2002

Tornadoes and Flooding in Ohio, November 10, 2002

November 10, 2002 · NWS ILN · 49 events in 27 counties and zones

18 hail, 15 thunderstorm wind, 12 flood, 4 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$774,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 10, 12:35 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 10, 12:35 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1235 PM EST SUN NOV 10 2002

WILL ISSUE A QUICK UPDATE FOR TEMPERATURES OVER THE SRN TWO-THIRDS
CWFA.  TEMPS ARE PUSHING 75 DEGREES IN S CNTRL OHIO AND NRN KY.

.ILN...NONE.

HICKMAN
Hazardous weather outlook, Nov 10, 10:20 AM EST, 5 hours 35 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101715-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 AM EST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...

A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING.
THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS ALONG AND
AHEAD OF THE FRONT.

DUE TO FAVORABLE WIND FIELDS...THE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS PLACED SOUTHERN OHIO...SOUTHEAST INDIANA...AND NORTHERN
KENTUCKY IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING.  THE MIAMI AND WHITEWATER VALLEYS...ALONG WITH CENTRAL
OHIO...ARE UNDER A SLIGHT RISK FOR SEVERE WEATHER.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL.  ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HICKMAN

In the hours before

Special weather statement, Nov 10, 10:33 AM EST, 5 hours 22 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 AM EST SUN NOV 10 2002

...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL MOVE INTO WESTERN OHIO AND NORTHERN
KENTUCKY EARLY THIS EVENING...THEN EAST OF THE ENTIRE REGION
AFTER MIDNIGHT.  SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP DURING THE MID AFTERNOON HOURS...CONTINUING INTO THIS
EVENING.  THE FRONT WILL COLLIDE WITH A WARM...MOIST AND UNSTABLE
AIRMASS.  IN ADDITION...WIND FIELDS WILL BE FAVORABLE...CREATING AN
ENVIRONMENT SUITABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.

AS A RESULT...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
PLACED SOUTHERN OHIO...SOUTHEAST INDIANA...AND NORTHERN KENTUCKY IN A
MODERATE RISK FOR SEVERE WEATHER.  THE MIAMI AND WHITEWATER
VALLEYS...ALONG WITH CENTRAL OHIO...ARE UNDER A SLIGHT RISK FOR
SEVERE WEATHER.

DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT.  ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

EMERGENCY MANAGERS SHOULD HAVE EMERGENCY ACTION PLANS IN PLACE.
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON INTO THIS
EVENING.  LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR
POSSIBLE WATCHES AND WARNINGS.

HICKMAN

The radar

The Northern Indiana radar (KIWX), 127 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

18 hail, 15 thunderstorm wind, 12 flood, 4 tornado. Local standard time, as filed.

Hail, Mercer

When
November 10, 3:55 PM EST to 3:58 PM EST
Where
Mercer County, 3 mi N of Celina
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.600, -84.567

Hail, Logan

When
November 10, 4:12 PM EST to 4:16 PM EST
Where
Logan County, 2 mi SE of De Graff
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.300, -83.883

Hail, Montgomery

When
November 10, 4:14 PM EST to 4:18 PM EST
Where
Montgomery County, Riverside
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.800, -84.100

Hail, Greene

When
November 10, 4:22 PM EST to 4:26 PM EST
Where
Greene County, Fairborn
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.817, -84.017

Thunderstorm Wind, Darke

When
November 10, 4:22 PM EST to 4:26 PM EST
Where
Darke County, Greenville
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
40.100, -84.633

Numerous trees were downed between Greenville and Ansonia.

Hail, Clark

When
November 10, 4:30 PM EST to 4:34 PM EST
Where
Clark County, 7 mi N of Springfield
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.017, -83.800

Tornado, Logan

When
November 10, 4:38 PM EST to 4:45 PM EST
Where
Logan County, 2 mi NE of East Liberty
Rating
F3
Path length
2 mi
Path width
300 yd
Property damage
$30,000
Reported by
NWS STORM SURVEY
Coordinates
40.350, -83.550

The tornado touched down across the extreme eastern part of the county and moved northeast, continuing into Union County. Two semi trailers and a shed roof were damaged.

Tornado, Union

When
November 10, 4:45 PM EST to 4:49 PM EST
Where
Union County, 5 mi NW of Raymond
Rating
F3
Path length
7 mi
Path width
300 yd
Injuries
2 direct, 0 indirect
Property damage
$500,000
Reported by
NWS STORM SURVEY
Coordinates
40.383, -83.533

The tornado moved into the northwest part of the county from Logan County, tracking northeast across rural areas. Nine homes were damaged, four of which were completely destroyed. Half a dozen barn and sheds were destroyed. A 400-foot metal hi-tension cellular tower was toppled and destroyed and numerous cars were totalled. The worst damage occurred to a modular home along Newton-Perkins Road. Two individuals in the home were severely injured.

Tornado, Union

When
November 10, 4:51 PM EST to 4:53 PM EST
Where
Union County, 4 mi NE of York Center
Rating
F1
Path length
0.5 mi
Path width
200 yd
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
40.433, -83.400

A tornado briefly touched down near the intersection of Boundary and McPeek Roads, causing damage to a barn and the roof of a nearby home.

Thunderstorm Wind, Preble

When
November 10, 4:55 PM EST to 5:00 PM EST
Where
Preble County, 6 mi SW of Camden
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
PARK/FOREST SERVICE
Coordinates
39.567, -84.733

Large limbs were blown down across an access road in Hueston Woods State Park.

Hail, Champaign

When
November 10, 4:58 PM EST to 5:02 PM EST
Where
Champaign County, Mechanicsburg
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.067, -83.550

Thunderstorm Wind, Auglaize

When
November 10, 5:00 PM EST to 5:05 PM EST
Where
Auglaize County, Wapakoneta
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.567, -84.200

Two trees were knocked down.

Thunderstorm Wind, Miami

When
November 10, 5:09 PM EST to 5:13 PM EST
Where
Miami County, West Milton
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -84.333

Trees limbs were downed.

Thunderstorm Wind, Hardin

When
November 10, 5:20 PM EST to 5:23 PM EST
Where
Hardin County, Ada
Measured
55 kt (63 mph)
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
40.767, -83.817

Four outbuildings were damaged and a barn was destroyed.

Hail, Montgomery

When
November 10, 5:30 PM EST to 5:33 PM EST
Where
Montgomery County, Oakwood
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.717, -84.150

Hail, Logan

When
November 10, 5:30 PM EST to 5:34 PM EST
Where
Logan County, West Mansfield
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -83.550

Hail, Franklin

When
November 10, 5:32 PM EST to 5:35 PM EST
Where
Franklin County, Port Columbus Arpt
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.000, -82.883

Thunderstorm Wind, Hardin

When
November 10, 5:45 PM EST to 6:05 PM EST
Where
Hardin County, Countywide
Measured
50 kt (58 mph)
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.683, -83.633

Numerous trees and power poles were downed.

Thunderstorm Wind, Champaign

When
November 10, 5:45 PM EST to 5:48 PM EST
Where
Champaign County, Urbana
Measured
50 kt (58 mph)
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.117, -83.750

Numerous trees were knocked down.

Hail, Licking

When
November 10, 5:50 PM EST to 5:54 PM EST
Where
Licking County, 1 mi W of Johnstown
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.150, -82.700

Thunderstorm Wind, Miami

When
November 10, 5:53 PM EST to 5:56 PM EST
Where
Miami County, 5 mi SE of Tipp City
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.917, -84.100

Several large concrete barriers were blown over at a construction site on State Route 202.

Thunderstorm Wind, Butler

When
November 10, 6:00 PM EST to 6:05 PM EST
Where
Butler County, Fairfield
Measured
50 kt (58 mph)
Property damage
$1,000
Reported by
DEPT OF HIGHWAYS
Coordinates
39.333, -84.583

Two trees were blown down.

Flood, Montgomery

When
November 10, 6:00 PM EST to 7:30 PM EST
Where
Montgomery forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Hail, Licking

When
November 10, 6:03 PM EST to 6:07 PM EST
Where
Licking County, St Louisville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.167, -82.417

Hail, Clark

When
November 10, 6:20 PM EST to 6:24 PM EST
Where
Clark County, New Carlisle
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.933, -84.033

Thunderstorm Wind, Delaware

When
November 10, 6:40 PM EST to 6:44 PM EST
Where
Delaware County, Delaware
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.300, -83.067

Powerlines were knocked down.

Flood, Preble

When
November 10, 7:00 PM EST to 7:50 PM EST
Where
Preble forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Flood, Miami

When
November 10, 7:00 PM EST to 8:00 PM EST
Where
Miami forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Thunderstorm Wind, Greene

When
November 10, 7:05 PM EST to 7:08 PM EST
Where
Greene County, Xenia
Measured
50 kt (58 mph)
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.683, -83.933

Two trees were knocked down on a house.

Flood, Butler

When
November 10, 7:15 PM EST to 8:00 PM EST
Where
Butler forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Flood, Hamilton

When
November 10, 7:15 PM EST to 8:15 PM EST
Where
Hamilton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Flood, Clinton

When
November 10, 7:30 PM EST to 8:30 PM EST
Where
Clinton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Flood, Franklin

When
November 10, 8:00 PM EST to 8:30 PM EST
Where
Franklin forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Flood, Champaign

When
November 10, 8:00 PM EST to 8:30 PM EST
Where
Champaign forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Flood, Clark

When
November 10, 8:00 PM EST to 8:30 PM EST
Where
Clark forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Flood, Warren

When
November 10, 8:00 PM EST to 8:30 PM EST
Where
Warren forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Hail, Brown

When
November 10, 8:04 PM EST to 8:08 PM EST
Where
Brown County, Russellville
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.867, -83.783

Tornado, Adams

When
November 10, 8:15 PM EST to 8:20 PM EST
Where
Adams County, 4 mi W of West Union
Rating
F1
Path length
1.3 mi
Path width
50 yd
Property damage
$100,000
Reported by
NWS STORM SURVEY
Coordinates
38.800, -83.600

A tornado touched down and tracked east along State Route 125. The greatest damaged occurred at a farm where four barns were damaged, one of which was completely destroyed. Two nearby homes and a church sustained minor structural damage. At least three dozen trees were also downed along the path of the tornado.

Flood, Greene

When
November 10, 8:15 PM EST to 8:40 PM EST
Where
Greene forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Flood, Clermont

When
November 10, 8:15 PM EST to 8:45 PM EST
Where
Clermont forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

A line of severe thunderstorms with torrential rainfall moved across southwest and central Ohio during the early evening hours. Rainfall amounts within the squall line ranged from one and a half to four inches in only three hours. The heavy rain caused high water on many roadways and in low-lying areas.

Thunderstorm Wind, Fairfield

When
November 10, 8:18 PM EST to 8:22 PM EST
Where
Fairfield County, Millersport
Measured
55 kt (63 mph)
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
39.900, -82.533

High winds caused minor structural damage to several homes.

Hail, Licking

When
November 10, 8:25 PM EST to 8:28 PM EST
Where
Licking County, 5 mi E of Newark
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.067, -82.300

Hail, Adams

When
November 10, 8:30 PM EST to 8:34 PM EST
Where
Adams County, West Union
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.800, -83.533

Thunderstorm Wind, Pike

When
November 10, 8:30 PM EST to 8:34 PM EST
Where
Pike County, Jasper
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
DEPT OF HIGHWAYS
Coordinates
39.050, -83.050

A few trees were knocked down.

Hail, Scioto

When
November 10, 8:30 PM EST to 8:35 PM EST
Where
Scioto County, Portsmouth
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.733, -82.983

Hail, Pike

When
November 10, 8:45 PM EST to 8:49 PM EST
Where
Pike County, Piketon
Measured
1 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.067, -83.017

Large hail caused damage to several cars.

Thunderstorm Wind, Ross

When
November 10, 9:00 PM EST to 9:05 PM EST
Where
Ross County, Kingston
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.467, -82.917

Trees and large limbs were downed across the northeast part of the county.

Hail, Scioto

When
November 10, 9:00 PM EST to 9:05 PM EST
Where
Scioto County, Lucasville
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.883, -82.983

Thunderstorm Wind, Hocking

When
November 10, 9:30 PM EST to 9:34 PM EST
Where
Hocking County, Logan
Measured
50 kt (58 mph)
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
39.533, -82.417

Two trees were downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyThe tornado archive for Ohio, 2002Warnings in Ohio, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323034, 5323035, 5323116, 5323036, 5323038, 5323037, 5323124, 5323125, 5323126, 5323040, 5323117, 5323039, 5323041, 5323044, 5323043, 5323046, 5323047, 5323045, 5323048, 5323050, 5323042, 5323051, 5323195, 5323052, 5323049, 5323053, 5323128, 5323129, 5323118, 5323196, 5323257, 5323203, 5323197, 5323198, 5323199, 5323201, 5323054, 5323127, 5323200, 5323202, and more.